Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 455, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 28, 2000, 7:03 PM CDT for Comanche County, Kiowa County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 28, 2000, 7:03 PM CDT (00:03 UTC)
- Expired
- Oct 28, 2000, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Comanche County, OK, Kiowa County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 7:15 PM CDT | Thunderstorm Wind 60 E | Cooperton, OK | |
| Oct 28, 7:35 PM CDT | Thunderstorm Wind 57 E | Medicine Park, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 290004
SVROKC
OKC031-075-290045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT SAT OCT 28 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COMANCHE COUNTY IN SOUTHWEST OKLAHOMA
KIOWA COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 745 PM CDT
* AT 703 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES EAST OF HOBART TO 5 MILES EAST OF
MOUNTAIN PARK TO 9 MILES SOUTH OF CACHE...MOVING NORTHEAST AT 40
MPH. WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED ALONG THIS LINE OF
STORMS.
* LOCATIONS IN THE WARNING INCLUDE CACHE...COOPERTON...FORT SILL...
GOTEBO...HOBART...INDIAHOMA...LAWTON...MEDICINE PARK...MEERS...
MOUNTAIN PARK...MOUNTAIN VIEW AND ROOSEVELT
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHIGCLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.
LAT...LON 3508 9915 3469 9896 3445 9864 3458 9822
3488 9865 3511 9872
ANDRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 3:45 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 28, 3:45 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT SAT OCT 28 2000 ACTIVE EVENING EXPECTED ACROSS ENTIRE AREA AS VIGOROUS UPPER TROF MAINTAINS AN ACTIVE SQUALL LINE ALONG PACIFIC COLD FRONT AS IT SWEEPS INTO W ZONES BY AROUND 00Z AND INTO CENTRAL OK AROUND 06Z. POPS TONIGHT AOA 90PCT AREAWIDE. RAPID MOVEMENT OF STORMS SHOULD PREVENT EXCESSIVE RAIN FROM BECOMING A PROBLEM AGAIN, BUT POTENT UPPER DYNAMICS, DRY PUNCH ALOFT, AND FAVORABLE SHEAR PROFILES ARE ALL MORE THAN ADEQUATE FOR SEVERE. DRY SLOT AND SUBSIDENCE BEHIND THE SHORTWAVE EXPECTED TO RESULT IN CLEARING FROM SW TO NE BEHIND THE LINE TONIGHT AND SUN. WILL KEEP LOW POPS IN E ZONES ON SUN FOR POSSIBLE LINGERING MORNING SHOWERS. SURFACE BOUNDARY WILL LOSE DEFINITION IN WIND AND PRESSURE FIELDS AS IT STALLS ACROSS SE OK INTO S TX SUN NIGHT, BUT SHOULD MAINTAIN ITSELF AS A ZONE OF ENHANCED MOISTURE GRADIENT. SHORTWAVE RIDGING BEHIND THE UPPER TROF EXPECTED TO LIMIT PRECIP POTENTIAL UNTIL THE LOW LEVEL MOISTURE NEAR THE COAST BEGINS RETURNING N. THAT SHOULD START TO HAPPEN LATE MON AND ESPECIALLY MON NIGHT AS THE NEXT/ NEXT/ NEXT STRONG UPPER LOW DIGS INTO THE SW AND MOVES INTO AZ. INCREASING LOW LEVEL WARM ADVECTION AND MOISTURE TRANSPORT EXPECTED TO RESULT IN NOCTURNAL CONVECTION BREAKING OUT ACROSS AREA MON NIGHT AS WARM FRONT LIFTS N INTO OK, AS SUGGESTED BY AVN. FOR TUE AFTERNOON THRU WED, SEE PARAGRAPH 1 ABOVE BUT CHANGE THIS EVENING TO TUE EVENING, AND CHANGE SUN TO WED. SCENARIO LOOKS REMARKABLY SIMILAR, SO ANOTHER ACTIVE WEATHER EVENT IS LIKELY TUE INTO TUE NIGHT. FCSTID = 24 OKC 58 73 54 74 / 100 20 0 10 HBR 55 74 51 75 / 100 0 0 10 SPS 58 76 54 78 / 100 0 0 10 GAG 53 71 46 73 / 100 10 0 10 PNC 60 73 53 75 / 100 30 0 10 DUA 62 72 59 74 / 90 30 0 10 .OUN... OK...NONE. TX...NONE. v
In the hours before
Local storm report, Oct 28, 6:58 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT SAT OCT 28 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 20 SW ERICK OK WIND DAMAGE
10/28/00 BECKHAM LARGE TREE LIMBS BLOWN
DOWN. RPTD BY PUBLIC.
0545 PM 8 N RED SPRINGS TX 60 MPH WIND GUST
10/28/00 BAYLOR REPORTED BY PUBLIC
0555 PM 11 SW GRAYBACK TX 60 MPH WIND GUST
10/28/00 < WILBARGER REPORTED BY PUBLIC
TLLocal storm report, Oct 28, 7:02 PM CDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT SAT OCT 28 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 3 jSE HOBART OK 62 MPH WIND GUST
10/28/00 KIOWA ASOS MEASURED
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 44 min |
| Oct 28, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.